The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Hair loss on head

Sep 21, 2012

I was recently diagnosed with HIV which I've probably had for many years. I am losing patches of hair on my head. I haven't started treatment yet but will in 2 weeks. I also have had Shingles for 1 year and have been taking Doxycycline Hyclate and Gabapentin. I looked up side effects on these drugs but they didn't indicate hair loss. Any information you can provide will be greatly appreciated. Thank You

Response from Dr. Henry

I dont have any personal experience clearly with either doxycycline or gabapentin causing hair loss in the setting of HIV infection. If any readers knows of a reference or even anecdotal report please post. Hair loss is a common problem with many potentional non-HIV contributing factors (including local infections, lupus, hormone problems, iron defiency and many others). KH

swollen legs and feet

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint